Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 24, 2011, 4:56 PM CDT for Palo Pinto County, Stephens County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 4:56 PM CDT (21:56 UTC)
- Expired
- Apr 24, 2011, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Palo Pinto County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
329
WFUS54 KFWD 242156
TORFWD
TXC363-429-242245-
/O.NEW.KFWD.TO.W.0019.110424T2156Z-110424T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 545 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 5 MILES SOUTHEAST OF BRECKENRIDGE...MOVING
NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
POSSUM KINGDOM STATE PARK AROUND 530 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
&&
LAT...LON 3294 9867 3295 9846 3259 9848 3257 9886
3271 9900
TIME...MOT...LOC 2156Z 231DEG 30KT 3271 9883
$$2 follow-up statements
032
WWUS54 KFWD 242217
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT SUN APR 24 2011
TXC363-429-242245-
/O.CON.KFWD.TO.W.0019.000000T0000Z-110424T2245Z/
PALO PINTO TX-STEPHENS TX-
517 PM CDT SUN APR 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EASTERN
STEPHENS AND WESTERN PALO PINTO COUNTIES...
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTHEAST OF
NECESSITY...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
POSSUM KINGDOM STATE PARK AROUND 525 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3274 9893 3294 9867 3295 9846 3259 9848
3257 9886
TIME...MOT...LOC 2217Z 233DEG 33KT 3280 9863
$$
07/BB661
WWUS54 KFWD 242242
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT SUN APR 24 2011
TXC363-429-242251-
/O.EXP.KFWD.TO.W.0019.000000T0000Z-110424T2245Z/
PALO PINTO TX-STEPHENS TX-
542 PM CDT SUN APR 24 2011
...THE TORNADO WARNING FOR EASTERN STEPHENS AND WESTERN PALO PINTO
COUNTIES EXPIRES AT 545 PM CDT...
AT 541 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING WILL EXPIRE AT 545 PM. HOWEVER...SEVERE
THUNDERSTORMS WERE APPROACHING WESTERN SECTIONS OF STEPHENS COUNTY
AND MAY REQUIRE ADDITIONAL SEVERE WEATHER WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3274 9893 3294 9867 3295 9846 3259 9848
3257 9886
TIME...MOT...LOC 2241Z 233DEG 33KT 3293 9842
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:44 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 24, 3:44 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT SUN APR 24 2011 .DISCUSSION... A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE EXTREME NORTHWESTERN CORNER OF THE FORECAST AREA THIS AFTERNOON. THE FRONT EXTENDED FROM JUST SOUTH OF ABILENE...TO NORTH OF BRECKENRIDGE AND BOWIE AS OF 20Z. THUNDERSTORMS HAVE FIRED UP ALONG THIS BOUNDARY AND ADDITIONAL DEVELOPMENT IS LIKELY THROUGH THIS EVENING. THIS ACTIVITY WILL SPREAD ACROSS NORTH TEXAS THROUGH THIS EVENING. GIVEN THE STRONG CAPES...STEEP MID LEVEL LAPSE RATES...EXPECT SOME SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH VERY LARGE HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR SOME SUPERCELLS WITH THE POTENTIAL FOR A FEW TORNADOES. THERE WILL ALSO BE THE POTENTIAL FOR FLASH FLOODING WHERE WE SEE TRAINING. ALTHOUGH WE DID NOT ISSUE A FLASH FLOOD WATCH...HAVE MENTIONED THE POTENTIAL FOR FLASH FLOODING IN AREAS THAT SEE SOME THUNDERSTORM TRAINING THIS AFTERNOON AND TONIGHT. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN BOTH MONDAY AND TUESDAY...AS A DRY LINE PUSHES EAST INTO NORTH TEXAS MONDAY...AND A COLD FRONT MOVES INTO NORTH TEXAS TUESDAY. THERE MAY BE SOME LOW RAIN CHANCES IN THE EXTREME NORTHEAST WEDNESDAY AS A SHORTWAVE MOVES ACROSS OKLAHOMA INTO ARKANSAS. FOR NOW HAVE JUST PLACED 10 PERCENT POPS. BY WEDNESDAY NIGHT...THE MAIN UPPER LEVEL TROUGH WILL MOVE EAST...AND WE WILL SEE DRY WEATHER FOR WEDNESDAY NIGHT THROUGH FRIDAY. ANOTHER UPPER TROUGH WILL MOVE FROM THE PACIFIC NORTHWEST ACROSS THE NORTHERN PLAINS NEXT WEEKEND. THIS WILL BRING A FRONT THROUGH BUT RAIN CHANCES LOOK LOW AND HAVE OPTED NOT TO MENTION RAIN CHANCES AT THIS TIME. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 87 64 84 62 / 40 30 20 20 30 WACO, TX 72 90 66 89 64 / 20 30 20 20 20 PARIS, TX 66 83 62 79 61 / 50 60 40 30 50 DENTON, TX 69 87 58 81 56 / 40 30 20 20 30 MCKINNEY, TX 69 86 62 79 59 / 40 40 30 20 40 DALLAS, TX 70 88 65 83 62 / 40 30 20 20 30 TERRELL, TX 69 86 66 82 62 / 30 40 30 30 40 CORSICANA, TX 69 87 67 86 64 / 20 40 30 30 30 TEMPLE, TX 71 88 67 91 62 / 20 30 20 20 20 MINERAL WELLS, TX 67 89 58 85 53 / 40 20 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR TXZ100-101-115-116-129-130-141>143. && 84/58
Hazardous weather outlook, Apr 24, 3:18 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT SUN APR 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS...BUT AREAS NORTHWEST OF A GOLDTHWAITE TO ENNIS TO EMORY LINE WILL SEE THE BEST CHANCES. FREQUENT LIGHTNING...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THE THUNDERSTORMS. AREAS THAT SAW SOAKING RAINS YESTERDAY MAY EXPERIENCE WATER ISSUES RANGING FROM NUISANCE PONDING TO FLASH FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE MONDAY AND TUESDAY...MAINLY EAST OF INTERSTATE 35. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE... ESPECIALLY BETWEEN THE HOURS OF 3 PM AND MIDNIGHT EACH DAY. THE DRY LINE MAY REACH THE I-35 CORRIDOR MONDAY AND TUESDAY... RESULTING IN STRONG WEST WINDS AND RELATIVE HUMIDITY VALUES AS LOW AS 20 PERCENT ACROSS WESTERN PORTIONS OF NORTH TEXAS. THIS WILL POSSIBLY CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THIS REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INITIALLY NORTHWEST OF A GOLDTHWAITE TO ENNIS TO EMORY LINE...AND IS POSSIBLE ACROSS ALL THE REGION THIS EVENING.
In the hours before
Special weather statement, Apr 24, 3:17 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SUN APR 24 2011
TXZ115-129-242045-
STEPHENS TX-EASTLAND TX-
317 PM CDT SUN APR 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN EASTLAND COUNTY
STEPHENS COUNTY
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF CISCO...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...RANGER...CRYSTAL FALLS...GUNSIGHT AND NECESSITY.
ON ITS PRESENT COURSE A SEVERE THUNDERSTORM WARNING WILL LIKELY BE
ISSUED FOR STEPHENS AND EASTLAND COUNTIES SOON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3290 9911 3296 9903 3294 9859 3232 9859
3228 9910
TIME...MOT...LOC 2017Z 228DEG 30KT 3259 9932Special weather statement, Apr 24, 4:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN APR 24 2011
TXZ116-242215-
PALO PINTO TX-
447 PM CDT SUN APR 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF BRECKENRIDGE...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE PALO
PINTO...GRAFORD...MINERAL WELLS AND POSSUM KINGDOM STATE PARK.
IF THIS STORM CONTINUES ON ITS PATH...A SEVERE THUNDERSTORM WARNING
WILL BE ISSUED FOR AREAS OF PALO PINTO COUNTY. THIS STORM HAS
PRODUCED CONSTANT LIGHTNING AND LARGE HAIL IN STEPHENS COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3295 9856 3295 9842 3301 9841 3300 9805
3251 9806 3251 9857
TIME...MOT...LOC 2146Z 253DEG 24KT 3273 9873The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:14 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson, Jack, Montague, Wise | 117 min |
| Apr 23, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 53 min |
| Apr 23, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 66 min |
| Apr 23, 7:27 PM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath, Palo Pinto, Parker, Stephens | 3 hr |
| Apr 23, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 78 min |
| Apr 23, 7:28 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 47 min |
| Apr 23, 7:29 PM CDT | Tornado Warning | FWD | Eastland, Erath, Palo Pinto | 34 min |
| Apr 23, 7:37 PM CDT | Tornado Warning | FWD | Comanche, Eastland | 38 min |
| Apr 23, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 53 min |
| Apr 23, 7:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 61 min |
| Apr 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 50 min |
| Apr 23, 8:23 PM CDT | Tornado Warning | FWD | Comanche | 52 min |
| Apr 23, 8:32 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 37 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 61 min |
| Apr 23, 9:08 PM CDT | Tornado Warning | FWD | Comanche, Erath | 29 min |
| Apr 23, 9:28 PM CDT | Tornado Warning | FWD | Comanche | 47 min |
| Apr 23, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 56 min |
| Apr 23, 9:50 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Tarrant | 85 min |
| Apr 23, 9:55 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker, Somervell | 65 min |
| Apr 23, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 23, 10:34 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| Apr 23, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 48 min |
| Apr 23, 11:19 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 56 min |
| Apr 23, 11:36 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 29 min |
| Apr 24, 1:09 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 51 min |
| Apr 24, 1:49 PM CDT | Fire Weather Watch | FWD | Comanche, Eastland, Erath, Hamilton, Jack, Mills and 3 more | 15 hr |
| Apr 24, 3:17 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 28 min |
| Apr 24, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 64 min |
| Apr 24, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 28 min |
| Apr 24, 4:47 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 42 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 64 min |
| Apr 24, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 61 min |
| Apr 24, 6:22 PM CDT | Tornado Warning | FWD | Eastland, Stephens | 38 min |
| Apr 24, 6:33 PM CDT | Special Weather Statement | FWD | Denton, Tarrant | 27 min |
| Apr 24, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 38 min |
| Apr 24, 6:55 PM CDT | Tornado Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 50 min |
| Apr 24, 6:59 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.